Buscar en
Revista Española de Anestesiología y Reanimación (English Edition)
Toda la web
Inicio Revista Española de Anestesiología y Reanimación (English Edition) Spinal myoclonus: Is it an anesthetic mystery?
Journal Information
Vol. 67. Issue 2.
Pages 108-111 (February 2020)
Share
Share
Download PDF
More article options
ePub
Visits
74
Vol. 67. Issue 2.
Pages 108-111 (February 2020)
Case report
DOI: 10.1016/j.redare.2019.08.004
Spinal myoclonus: Is it an anesthetic mystery?
Mioclonía espinal: ¿un misterio anestésico? ¡Se acepta el reto!
Visits
...
R.M. Silva
Corresponding author
ritasuzana.gms@gmail.com

Corresponding author.
, I.G. Morais, A.V. Almeida, O.M. Pereira, A.M. Silva, E.C. Sá
Departamento de Anestesiología, Centro Hospitalario de Vila Nova de Gaia/Espinho, Vila Nova de Gaia, Oporto, Portugal
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Abstract

The goal is to present a descriptive study related an unprecedent case of spinal myoclonus (SM) following subarachnoid anesthesia (SA). SM are sudden, brief, involuntary nongeneralized spasms that can be an adverse effect of drug administration via neuraxial routes. Female, 67 y, ASA II, proposed for hip replacement surgery, with normal preoperative exams.

7 min after SA with 10 mg of bupivacaine 0.5%, no motor blockade observed, and patient complained of unbearable pain in legs and perineum and bilateral, asymmetrical and arrhythmic myoclonic movements in the lower limbs. The latter solved after 48 h of general anesthesia and rocuronium perfusion, amongst other therapeutics.

Accordingly, intrathecal bupivacaine appears to be the SM most likely cause, regarding the absence of neurologic and electrolyte disorders, spinal cord direct trauma, drug exchange and normal perioperative examination, imaging and laboratory testing. It is mandatory to always take the patients’ anaesthetic histories and recognize, treat and report rare anaesthetic complications.

Keywords:
Regional anaesthesia
Spinal myoclonus
Bupivacaine
Anaesthetic complications
Resumen

El objetivo es presentar un estudio descriptivo relacionado con un caso de de mioclonía espinal (ME) sin precedentes conocidos, tras una anestesia subaracnoidea. Los ME son espasmos no generalizados repentinos, breves e involuntarios que pueden ser un efecto adverso de la administración de fármacos a través de las vías neuroaxiales. Se presenta el caso de una mujer de 67 años, ASA II, propuesta para cirugía de reemplazo de cadera, con exámenes preoperatorios normales en la que 7 minutos después de la anestesia subaracnoidea con 10 mg de bupivacaína al 0.5% no se observó bloqueo motor, y la paciente se quejó de dolor insoportable en las piernas y en el perineo, asociando con movimientos mioclónicos bilaterales, asimétricos y arrítmicos en las extremidades inferiores. El dolor se resolvió tras 48 horas de anestesia general y perfusión de rocuronio, entre otras medidas terapéuticas.

Tras el diagnóstico diferencial, la bupivacaína intratecal parece ser la causa más probable de ME, con respecto a la ausencia de trastornos neurológicos y electrolíticos, traumatismo directo de la médula espinal, intercambio de fármacos y examen perioperatorio normal, imágenes y pruebas de laboratorio.

Es obligatorio revisar siempre las historias anestésicas de los pacientes y reconocer, tratar y reportar complicaciones anestésicas raras.

Palabras clave:
Anestesia regional
Mioclono espinal
Bupivacaína
Complicaciones anestésicas

Article

These are the options to access the full texts of the publication Revista Española de Anestesiología y Reanimación (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Revista Española de Anestesiología y Reanimación (English Edition)

Comprar
Comprar acceso al artículo

Comprando el artículo el PDF del mismo podrá ser descargado

Precio 19,34 €

Comprar ahora
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos